Can Restalyne Cause Bi-lateral Joint Pain?

Two months ago I was injected to define my cheek bones with no real results. It dissolved quickly. Now I have bi-lateral joint pain, especially, in my ankles. There is no other explanation for this pain and tightening of my muscles. Is this a known side effect? Thank you. LL

Doctor Answers (4)

Restylane is not known to cause joint pain

+1

There is no known cause and effect for Restylane injections and swollen joints. This might entirely be caused by a coincidental development of an arthritic, systemic, or infectious disease and you should see your general doctor. Was the REstylane a pure product, or was it a facsimile that was used (some supply companies try to sell substitute fillers for less to doctors' offices). it is important to see board-certified doctors who only use approved injectables.


Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Not to My Knowledge

+1

I have never heard of a link between joint pain and Restylane. This is not to say this absolutely could not happen, but there is no evidence I could find in the medical literature.

I would see either your medical doctor or a rheumatologist for an evaluation. There are a number of medical conditions which have joint pain as a leading symptom. 

Arnold R. Oppenheim, MD
Virginia Beach Dermatologist
4.5 out of 5 stars 10 reviews

There is NO reported Common association between Restylane and Joint Pain

+1
I have been using Restylane on my patients ever since it came on the American market and have never seen a case complicated by joint pains. I would suggest you be seen by an Orthopaedic surgeon or a Rheumatologist as there are unfortunately many potential reasons for such pains. Dr. Aldea

Peter A. Aldea, MD
Memphis Plastic Surgeon
5.0 out of 5 stars 66 reviews

You might also like...

Hyaluronic fillers and joint pain

+1

Unfortunately, I am sure there are several other potential explanations for your joint pain as this can also be caused by autoimmune disease, chronic repetitive motion, secondary effects of viral or bacterial infections, etc. I am not aware of any direct or recognized link between hyaluronic acid fillers and joint pain.

Otto Joseph Placik, MD
Chicago Plastic Surgeon
5.0 out of 5 stars 48 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.